Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 60, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 4, 2018, 9:29 AM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2018, 9:29 AM CDT (14:29 UTC)
- Expired
- May 4, 2018, 10:04 AM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 19 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 9:34 AM CDT | TSTM WND DMG | 1 E Bulverde, TX | DAMAGE PICTURE ON TWITTER OF A LARGE BUSINESS SIGN BLOWN DOWN FROM BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted.
925
WUUS54 KEWX 041429
SVREWX
TXC029-091-187-041530-
/O.NEW.KEWX.SV.W.0060.180504T1429Z-180504T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
929 AM CDT FRI MAY 4 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
West central Guadalupe County in south central Texas...
North central Bexar County in south central Texas...
Central Comal County in south central Texas...
* Until 1030 AM CDT
* At 928 AM CDT, a severe thunderstorm was located over Bulverde, or
14 miles northwest of Selma, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
New Braunfels, Schertz, Canyon Lake, Bulverde, Garden Ridge, Santa
Clara, Smithson Valley, Timberwood Park, Spring Branch, Anhalt,
Startzville, Sattler, Specht Store, Freiheit, Solms, Gruene and
Honey Creek State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2985 9804 2960 9807 2969 9855 2984 9849
2987 9805
TIME...MOT...LOC 1428Z 277DEG 23KT 2976 9844
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
PLATT2 follow-up statements
045
WWUS54 KEWX 041452
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
952 AM CDT FRI MAY 4 2018
TXC029-041502-
/O.CAN.KEWX.SV.W.0060.000000T0000Z-180504T1530Z/
Bexar TX-
952 AM CDT FRI MAY 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEXAR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2985 9804 2960 9807 2969 9832 2985 9839
2987 9805
TIME...MOT...LOC 1452Z 277DEG 23KT 2974 9826
$$
TXC091-187-041530-
/O.CON.KEWX.SV.W.0060.000000T0000Z-180504T1530Z/
Guadalupe TX-Comal TX-
952 AM CDT FRI MAY 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WEST CENTRAL GUADALUPE AND SOUTHEASTERN COMAL COUNTIES...
At 952 AM CDT, a severe thunderstorm was located 7 miles southeast of
Smithson Valley, or 8 miles west of New Braunfels, moving east at 25
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
New Braunfels, Schertz, Canyon Lake, Smithson Valley, Freiheit,
Solms, Gruene, Startzville and Sattler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2985 9804 2960 9807 2969 9832 2985 9839
2987 9805
TIME...MOT...LOC 1452Z 277DEG 23KT 2974 9826
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
PLATT827
WWUS54 KEWX 041504
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1004 AM CDT FRI MAY 4 2018
TXC091-187-041514-
/O.CAN.KEWX.SV.W.0060.000000T0000Z-180504T1530Z/
Guadalupe TX-Comal TX-
1004 AM CDT FRI MAY 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GUADALUPE AND
SOUTHEASTERN COMAL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2985 9804 2960 9807 2969 9832 2985 9839
2987 9805
TIME...MOT...LOC 1502Z 277DEG 23KT 2973 9817
$$
PLATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:05 AM CDT, 24 minutes earlier.
Area forecast discussion, May 4, 9:05 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 905 AM CDT Fri May 4 2018 .UPDATE... Just sent an update to re-trend conditions through 00Z. The main changes were to include mention of severe storms along and east of I-35 for this morning, and lower high temps 1-4 F areawide due to the rain and extensive cloud cover. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 60 82 60 87 / 100 50 10 0 0 Austin Bergstrom Intl Airport 74 60 81 57 86 / 100 60 10 0 0 New Braunfels Muni Airport 74 61 81 58 86 / 100 60 10 0 0 Burnet Muni Airport 71 56 80 56 86 / 100 40 10 0 0 Del Rio Intl Airport 77 62 87 62 91 / 80 30 10 0 0 Georgetown Muni Airport 72 58 81 56 85 / 100 50 10 0 0 Hondo Muni Airport 74 61 83 57 87 / 100 60 10 0 0 San Marcos Muni Airport 74 60 82 57 86 / 100 60 10 0 0 La Grange - Fayette Regional 75 63 81 58 86 / 80 60 20 0 0 San Antonio Intl Airport 74 62 82 60 87 / 100 60 10 0 0 Stinson Muni Airport 76 63 82 60 86 / 100 60 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...26
Hazardous weather outlook, May 4, 4:05 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 405 AM CDT Fri May 4 2018 TXZ171>173-183>194-202>209-217>225-228-050915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 405 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A line of strong storms is expected to move through South Central Texas throughout the day today. The primary concern with this line of storms will be heavy rainfall and localized flash flooding, however hail and gusty straight line winds will be possible as well. Generally, one to three inches of rainfall are expected, but isolated amounts of 5 to 6 inches may be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report severe weather and flooding today through Friday night.
In the hours before
Local storm report, May 4, 7:22 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 1 NNE LEAKEY 29.74N 99.75W
05/04/2018 REAL TX LAW ENFORCEMENT
LARGE TREE DOWN ON HIGHWAY 83 ROUGHLY 1 MILE
NORTH OF LEAKEY. HAIL ALSO REPORTED, UNKNOWN
SIZE.
&&
JRLocal storm report, May 4, 7:40 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
740 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL 4 N LEAKEY 29.79N 99.77W
05/04/2018 M1.25 INCH REAL TX PUBLIC
&&
JRSpecial weather statement, May 4, 8:00 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
800 AM CDT FRI MAY 4 2018
TXZ171-172-188-190-041345-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
800 AM CDT FRI MAY 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO...SOUTHEASTERN
LLANO...NORTHEASTERN GILLESPIE AND SOUTHWESTERN BURNET COUNTIES UNTIL
845 AM CDT...
At 758 AM CDT, Doppler radar was tracking a strong thunderstorm over
Willow City, or 13 miles northeast of Fredericksburg, moving east at
35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marble Falls, Round Mountain, Granite Shoals, Horseshoe Bay,
Meadowlakes, Stonewall, Highland Haven, Spicewood, Blowout, Sandy,
Willow City, Longhorn Cavern State Park, Cypress Mill, Eckert,
Pedernales Falls State Park, Cottonwood Shores, Sunrise Beach
Village, LBJ National Historical Park and Highway 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 9812 3035 9818 3022 9872 3043 9880
3072 9830
TIME...MOT...LOC 1258Z 251DEG 36KT 3037 9868
PLATTSpecial weather statement, May 4, 8:44 AM CDT, 45 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 844 AM CDT FRI MAY 4 2018 TXZ187-189-204>207-041430- Guadalupe TX-Comal TX-Bexar TX-Medina TX-Bandera TX-Kendall TX- 844 AM CDT FRI MAY 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEDINA... SOUTHEASTERN BANDERA...WEST CENTRAL GUADALUPE...SOUTHWESTERN KENDALL...BEXAR AND SOUTHWESTERN COMAL COUNTIES UNTIL 930 AM CDT... At 844 AM CDT, Doppler radar was tracking a strong thunderstorm over Mico, or 13 miles north of Castroville, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Antonio, Schertz, Cibolo, Universal City, Live Oak, Boerne, Selma, Castroville, Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB, Leon Valley, Helotes, Fair Oaks Ranch, Kirby, Alamo Heights, Windcrest, Terrell Hills, Garden Ridge and Shavano Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2940 9910 2981 9889 2963 9818 2912 9842 TIME...MOT...LOC 1344Z 286DEG 31KT 2956 9890 PLATT
Special weather statement, May 4, 9:19 AM CDT, 10 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 919 AM CDT FRI MAY 4 2018 TXZ205>207-041500- Guadalupe TX-Comal TX-Bexar TX- 919 AM CDT FRI MAY 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE...NORTH CENTRAL BEXAR AND COMAL COUNTIES UNTIL 1000 AM CDT... At 919 AM CDT, Doppler radar was tracking a strong thunderstorm over Timberwood Park, or 13 miles north of San Antonio Int Airport, moving east at 40 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... New Braunfels, Schertz, Cibolo, Selma, Canyon Lake, Fair Oaks Ranch, Bulverde, Garden Ridge, Marion, Santa Clara, Guadalupe River State Park, Smithson Valley, Timberwood Park, Spring Branch, Anhalt, Startzville, Bracken, Specht Store, Freiheit and Solms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2970 9865 2986 9850 2983 9804 2954 9810 TIME...MOT...LOC 1419Z 286DEG 33KT 2973 9849 PLATT
Local storm report, May 4, 9:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 AM CDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM HAIL 4 NNW LEAKEY 29.79N 99.78W
05/04/2018 E1.25 INCH REAL TX COCORAHS
&&
JWZThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:32 PM CDT | Special Weather Statement | EWX | Dimmit | 58 min |
| May 3, 8:28 PM CDT | Special Weather Statement | EWX | Kinney | 62 min |
| May 3, 8:30 PM CDT | Special Weather Statement | EWX | Dimmit | 60 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 41 min |
| May 3, 9:11 PM CDT | Special Weather Statement | EWX | Zavala | 64 min |
| May 3, 9:42 PM CDT | Special Weather Statement | EWX | Dimmit | 63 min |
| May 3, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| May 3, 10:40 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 3, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 34 min |
| May 3, 10:56 PM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| May 3, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 57 min |
| May 3, 11:19 PM CDT | Special Weather Statement | EWX | Real | 56 min |
| May 3, 11:51 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 4, 12:16 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| May 4, 12:39 AM CDT | Special Weather Statement | EWX | Real | 66 min |
| May 4, 12:48 AM CDT | Areal Flood Advisory | EWX | Bandera, Real, Uvalde | 3 hr |
| May 4, 1:58 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 3 hr |
| May 4, 2:19 AM CDT | Special Weather Statement | EWX | Val Verde | 56 min |
| May 4, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 4, 3:10 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 4, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 67 min |
| May 4, 4:29 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 61 min |
| May 4, 5:17 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 4, 5:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 50 min |
| May 4, 5:39 AM CDT | Special Weather Statement | EWX | Edwards | 51 min |
| May 4, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 45 min |
| May 4, 6:09 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 4, 6:40 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 65 min |
| May 4, 7:07 AM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| May 4, 7:10 AM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| May 4, 7:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina, Uvalde | 59 min |
| May 4, 8:00 AM CDT | Special Weather Statement | EWX | Blanco | 45 min |
| May 4, 8:21 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano, Real, Uvalde | 3 hr |
| May 4, 8:44 AM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| May 4, 8:45 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 60 min |
| May 4, 8:57 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Kendall | 3 hr |
| May 4, 8:57 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 4, 9:19 AM CDT | Special Weather Statement | EWX | Comal | 41 min |
| May 4, 9:31 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis | 3 hr |
| May 4, 9:47 AM CDT | Special Weather Statement | EWX | Travis | 43 min |
| May 4, 10:29 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| May 4, 11:44 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Williamson | 3 hr |
| May 4, 11:50 AM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| May 4, 11:55 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 4, 12:07 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.